Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

April 9, 2021Crawford County, Illinois

NWS Lincoln, IL issued this special weather statement at Apr 9, 2021, 7:12 PM CDT for Crawford County, Illinois. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 7:12 PM CDT (00:12 UTC)
Expired
Apr 9, 2021, 7:30 PM CDT
In force
18 min
Issued by
NWS Lincoln, IL

County Crawford County, IL

The radar

The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1896 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WWUS83 KILX 100012
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
712 PM CDT Fri Apr 9 2021
 
ILZ068-073-100030-
Lawrence-Crawford-
712 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE AND SOUTH
CENTRAL CRAWFORD COUNTIES UNTIL 730 PM CDT...

At 712 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chauncey, or 10 miles northwest of Lawrenceville, moving northeast at
25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Flat Rock, New Hebron, Birds, Chauncey, Petrolia and Pinkstaff. 

LAT...LON 3876 8789 3888 8790 3898 8771 3877 8762
TIME...MOT...LOC 0012Z 240DEG 20KT 3882 8784 

$$

37

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:40 PM CDT, 32 minutes earlier.

Area forecast discussion, Apr 9, 6:40 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
640 PM CDT Fri Apr 9 2021

.SYNOPSIS...
Issued at 319 PM CDT Fri Apr 9 2021

A few strong thunderstorms are possible south of I-70 this
evening. The next weather system will move into the area
overnight. Widespread rain and gusty winds are expected through
the day Saturday, with the heaviest amounts west of I-55. Rain
chances will linger for much of the day Sunday. Highs on Saturday
will range from the mid 50s to upper 60s. After the system exits
late Sunday, drier weather and near normal temperatures are
expected next week.

&&

.SHORT TERM...(This evening through Saturday night)
ISSUED AT 319 PM CDT Fri Apr 9 2021

As of early afternoon, central IL was situated between two low
pressure systems. One over northern Wisconsin, and the other over
western Oklahoma. The cold front from the occluded low has become
stationary, draped from the Ohio Valley into southern Missouri.
Towering cumulus and a few showers have developed along and south
of the stationary front as of mid-afternoon. Any potentially
strong storms this evening would develop in this area. The latest
CAM guidance has been bearish on storm chances in IL, showing
better potential further to the east in Indiana. With moderate
elevated instability expected (MUCAPE around 1000 J/kg), a brief
window of strong thunderstorm potential exists this evening in the
far southeastern counties of the CWA. Strong wind gusts are the
primary threat.

A busy weather day is expected on Saturday as the low in the
southern Plains lifts towards central IL overnight. Precip
spreads into the area late this evening, becoming widespread
across the area by Saturday morning. By midday Saturday, models
indicate a triple point located across central IL with a warm
front extending northeastward towards Chicago. A few strong to
severe storms are possible near this warm front, mainly north of
I-74 where the timing of the front will be more favorable relative
to the diurnal cycle. In the warm sector, there should be
sufficient instability for a few thunderstorms to mix in with the
showers. In the immediate vicinity of the surface low center and
warm front, winds will be light, but elsewhere will gust 30 to 35
mph for much of the day Saturday in response to the tight pressure
gradient around the system.

The last several model cycles have been consistent in showing a
dry slot, evident in 700-mb RH, moving across eastern IL Saturday
afternoon. Areas east of I-55 could see several dry hours
tomorrow afternoon, and lower total rainfall amounts with this
system (0.50- 1") compared to areas to the west of I-55 (1-2").
There is high confidence in heavy rainfall across the western CWA,
with the 12z GEFS ensemble indicating an 80% chance of over 1" of
rain west of the IL River. No river flooding is forecast at this
time, but rivers will need to be monitored for rises in the coming
days. Highs on Saturday will range from the mid 50s west of the
IL River to upper 60s west of I-57.

.LONG TERM...(Sunday through Friday)
ISSUED AT 319 PM CDT Fri Apr 9 2021

Models have trended slower with the exit of the low from central
IL. Rain chances linger along the I-74 corridor through much of
the day on Sunday. This was not captured well by the blended
guidance, so for Sunday, daytime temperatures were lowered, while
cloud cover and precip chances were increased. Highs on Sunday are
expected to be in the upper 50s north of I-74 and low to mid 60s
south of I-74.

Despite a fairly complicated evolution of the upper-level pattern,
with multiple waves digging and lifting across the northern United
States and Canada, a relatively quiet stretch of weather is on
the way once this weekend's low exits. The net result of the upper
wave interactions is primarily zonal flow across central IL for
much of next week. No major air mass modifications are expected,
with highs remaining in the upper 50s to low 60s through the week,
and lows in the upper 30s and low 40s. If lows cool into the mid
30s, frost potential will be a concern now that at least some
growing has begun across the entire CWA. While the current forecast
is not that cold, low temps will need to be monitored, mainly
Monday and Tuesday night in the northwest part of the CWA. The
next chance for precip will be south of I-70 Monday night, as a
weak cold front moves through.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 640 PM CDT Fri Apr 9 2021

SHRA will arrive overnight rapidly decreasing cigs to MVFR by
around 09Z-10Z, and eventually IFR by 12Z-14Z. VSBY will also
decrease to MVFR, and locally IFR as well. Some improvement is
likely especially for KDEC and KCMI with cigs expected to rise to
MVFR category after 18Z with a reduction in SHRA coverage. As a
compact low pressure system moves northward into the area of the
terminals Saturday afternoon, likely tracking close to the I-55
corridor, winds will be highly changeable, especially near the low
center. After light and variable winds early in the night, E-NE
winds 10-15 kts with higher gusts will develop toward sunrise
before the low arrives.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...Erwin
SHORT TERM...Erwin
LONG TERM...Erwin
AVIATION...37
Hazardous weather outlook, Apr 9, 3:03 PM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
303 PM CDT Fri Apr 9 2021

ILZ027-036-040>044-047>053-102015-
Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Mason-Menard-
Morgan-Piatt-Sangamon-Schuyler-Scott-
303 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Scattered thunderstorms are possible on Saturday. No severe
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ054>057-061>063-066>068-071>073-102015-
Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham-
Jasper-Lawrence-Moultrie-Richland-Shelby-
303 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Isolated thunderstorms are possible tonight. A few strong
thunderstorms capable of producing damaging winds are possible
south of a Robinson to Flora line.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Scattered thunderstorms are possible on Saturday. No severe
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 6 and 9 PM tonight.

ILZ028>031-037-038-045-046-102015-
Champaign-Marshall-McLean-Peoria-Stark-Tazewell-Vermilion-
Woodford-
303 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Scattered thunderstorms are possible on Saturday. A few strong to
severe storms capable of producing damaging winds and a few
tornadoes are possible Saturday afternoon mostly north of I-74.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday afternoon.

NMB

In the hours before

Special weather statement, Apr 9, 7:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
712 PM CDT Fri Apr 9 2021

ILZ068-073-100030-
Lawrence-Crawford-
712 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE AND SOUTH
CENTRAL CRAWFORD COUNTIES UNTIL 730 PM CDT...

At 712 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chauncey, or 10 miles northwest of Lawrenceville, moving northeast at
25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Flat Rock, New Hebron, Birds, Chauncey, Petrolia and Pinkstaff.

LAT...LON 3876 8789 3888 8790 3898 8771 3877 8762
TIME...MOT...LOC 0012Z 240DEG 20KT 3882 8784

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:36 PM CDTSpecial Weather StatementILXClay24 min
Apr 9, 8:04 PM CDTSpecial Weather StatementILXRichland26 min
Apr 9, 8:26 PM CDTSpecial Weather StatementILXCrawford19 min
Apr 10, 10:17 AM CDTWind AdvisoryILXCass, Christian, Fulton, Knox, Morgan, Sangamon and 2 more14 hr
Apr 10, 12:23 PM CDTSpecial Weather StatementILXChristian, Logan, Shelby37 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.